MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 3; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 3; DXE
Catalog Number CAT3
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using an indigo system aspiration catheter 3 (cat3).During the procedure, the physician had difficulty advancing an indigo system separator 3 (sep3) through the tip of the cat3 and noticed that the cat3 was kinked.The cat3 was removed from the patient and the procedure was completed using a new cat3 and the same sep3.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Result: the indigo system cat3 aspiration catheter (cat3) was ovalized in multiple locations throughout its length, including 1.0 cm from the distal tip.Conclusion: evaluation of the returned device revealed it was ovalized in multiple locations throughout its length.This type of damage typically occurs due to improper handling during use.If the cat3 is forcefully compressed or pinched during removal from the packaging or insertion into the patient, damage such as this may occur.The sep3 mentioned in the complaint was not returned for evaluation.Penumbra catheters are 100% visually evaluated during in-process inspection.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 3
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5485934
Report Number3005168196-2016-00291
Device Sequence Number18938497
Product Code DXE
UDI-Device Identifier00814548013299
UDI-Public00814548013299
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121917
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberCAT3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/08/2016
Supplement Report FDA Received Date03/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR